Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 11, NWS Key West, FL

February 6, 2018

NWS Key West, FL issued this small craft advisory at Feb 6, 2018, 4:12 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2018, 4:12 PM EST (21:12 UTC)
Expired
Feb 7, 2018, 10:00 AM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted.

801 
WHUS72 KKEY 062112
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
412 PM EST Tue Feb 6 2018

GMZ052>055-072>075-070400-
/O.NEW.KKEY.SC.Y.0011.180206T2112Z-180207T0400Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
412 PM EST Tue Feb 6 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory for the coastal waters of the Florida Straits. 

* WINDS...Sustained east surface winds will increase to near 20
  knots by midnight. 

* WAVES/SEAS...Seas will build to as high as 7 feet in the Gulf
  Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially those
with smaller vessels...should avoid operating in these conditions.

&&

$$

BS
3 follow-up statements
790 
WHUS72 KKEY 070324
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1024 PM EST Tue Feb 6 2018

GMZ052>055-072>075-071000-
/O.EXT.KKEY.SC.Y.0011.000000T0000Z-180207T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1024 PM EST Tue Feb 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...East winds near 20 knots will prevail overnight.

* WAVES/SEAS...Seas will build to 7 feet in the Gulf Stream. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$

CLR
377 
WHUS72 KKEY 070928
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
428 AM EST Wed Feb 7 2018

GMZ052>055-072>075-071500-
/O.EXT.KKEY.SC.Y.0011.000000T0000Z-180207T1500Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
428 AM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING...

* WINDS...East winds near 20 knots will prevail early this morning.

* WAVES/SEAS...Seas up to 7 feet will persist early this morning in
  the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
500 
WHUS72 KKEY 071512
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1012 AM EST Wed Feb 7 2018

GMZ052>055-072>075-071615-
/O.EXP.KKEY.SC.Y.0011.000000T0000Z-180207T1500Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1012 AM EST Wed Feb 7 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

The Small Craft Advisory, which was in effect for the coastal
waters of the Florida Straits, has expired. Be that as it may,
small craft are urged to exercise caution this afternoon due to
sustained east to southeast surface winds of 15 to 20 knots.

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 2:12 PM EST, 2 hours earlier.

Area forecast discussion, Feb 6, 2:12 PM EST, 2 hours before
Area Forecast Discussion
National Weather Service Key West FL
212 PM EST Tue Feb 6 2018

.DISCUSSION...
.CURRENTLY...
KBYX detects no precipitation echoes. Skies over the island chain
are partly cloudy. Winds over land are east near 15 mph. C-MAN
winds, on average, are east to southeast near 15 knots.
Temperatures are near 80 degrees.

.SHORT TERM (Tonight through Thursday night)...
An Atlantic ridge of high pressure will extend across North
Florida tonight and Wednesday, before retreating eastward
Wednesday night. A trough of low pressure will progress southward
down the Florida peninsula Thursday. This trough of low pressure
may pass through the Florida Keys Thursday night. No more than
slight chance POPs are needed in the short term portion of the
forecast at this time.

&&

.LONG TERM (Friday through Tuesday)...
An Atlantic ridge of high pressure will extend across the
Southeastern United States Friday through Saturday. This ridge of
high pressure will slowly shift southward down the Florida
peninsula Saturday night into early next week. No significant
changes to the long term portion of the forecast.

&&

.MARINE...
A Small Craft Advisory will be in effect for the coastal waters of
the Florida Straits tonight due to sustained east surface winds
increasing to near 20 knots. No advisories expected Wednesday
through Thursday. A Small Craft Advisory will likely be required
for the coastal waters of the Florida Straits Thursday night
through Friday night. A Small Craft Advisory may be required for
the coastal waters of the Florida Straits Saturday through at
least Sunday night.

&&

.AVIATION...
VFR conditions are expected this afternoon at EYW and MTH. After
07/02z, probabilities will increase for occasional MVFR ceilings,
lasting as long as 07/12z. Additional prevailing or TEMPO groups
may be added as confidence of the scenario increases later this
evening. Easterly surface winds of near 12 knots will prevail.

&&

.CLIMATE...
On this date in Florida Keys weather history, 1939, a a high
temperature of 85 degrees was recorded in Key West. This set the
daily record for maximum temperature in Key West, which still
stands 79 years later. Temperature records for Key West date back
to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  72 80 72 81 / 10 - - 10
Marathon  73 82 72 82 / 10 - - 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ052>055-072>075.

&&

Public/Marine/Fire...BS
Aviation/Nowcasts....MCLOVIN
Data Collection......Chesser

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 6, 2:12 PM EST, 2 hours before
Hazardous Weather Outlook...UPDATED
National Weather Service Key West FL
212 PM EST Tue Feb 6 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-071100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
212 PM EST Tue Feb 6 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TONIGHT

A Small Craft Advisory will be in effect for the coastal waters of
the Florida Straits due to sustained east surface winds increasing
to near 20 knots.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

No hazardous weather is expected at this time for Wednesday
through Thursday.

A Small Craft Advisory will likely be required for the coastal
waters of the Florida Straits Thursday night through Friday night.
A Small Craft Advisory may be required for the coastal waters of
the Florida Straits Saturday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.